Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 496, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 2:43 PM CDT for Sharkey County, Washington County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 27, 2001, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sharkey County, MS, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KJAN 271943
SVRJAN
MSC125-151-272015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 315 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHARKEY COUNTY...OR ABOUT 11 MILES
SOUTHEAST OF HOLLANDALE...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL WASHINGTON COUNTY
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3298 9070 3302 9065 3309 9065 3316 9070
3320 9068 3320 9074 3315 9076 3311 9083
3307 9083What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:10 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 27, 1:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 110 PM CDT WED JUN 27 2001 WIDESPREAD RAIN AND THUNDERSTORMS ASSOCIATED WITH THE MID LEVEL LOW HAS PROMPTED AN UPDATE OF THE ZONES TO INCREASE RAIN CHANCES IN ALMOST ALL ZONES AND ADD THE MENTION OF POSSIBLE SEVERE AND HEAVY RAINFALL. .JAN... MS...NONE. LA...NONE. AR...NONE. 02
In the hours before
Local storm report, Jun 27, 11:28 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1045 AM HARDY MS WIND DAMAGE
06/27/01 GRENADA E.M.A. REPORTED TREES
DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:18 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 27 min |
| Jun 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Jun 27, 6:27 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 27, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Jun 27, 11:39 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 24 min |
| Jun 27, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 31 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 31 min |
| Jun 27, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.